MAUDE Adverse Event Report: NATUS MANUFACTURING LIMITED TECA ELITE NEEDLE; TECA ELITE DISPOSABLE CONCENTRIC NEEDLE ELECTRODES

NATUS MANUFACTURING LIMITED TECA ELITE NEEDLE; TECA ELITE DISPOSABLE CONCENTRIC NEEDLE ELECTRODES
Model Number S53153
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 07/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturers initial investigation: device history record will be reviewed.The defect product was not returned to the manufacturer.The customer returned the remainder of the unopened needles.These will be evaluated.Justification for not providing below information and applicable sections: patient information - no patient injury reported, device malfunction occurred.Relevant tests / laboratory data - this section is not applicable as no patient injury occurred.Other relevant history, including preexisting medical conditions: this section is not applicable as no patient injury occurred.Serial # - this section is not applicable as the medical device does not have a serial number.Implantable.Reprocessor name and address - this section is not applicable as the medical device is not a single-use device that was reprocessed or reused on a patient.If remedial action initiated , check type - this section is not applicable as no remedial action was initiated.There was no action reported under 21usc 360i(f).
 
Event or Problem Description
Hub and cannula separation from colour cover.A red emg needle came out of its protective cylinder while performing an emg, the needle came loose from the red housing on the s53153 teca concentric needle.
 
Additional Manufacturer Narrative
Two subsequent requests were sent to the customer requesting product return and further information from the customer.No response has been received from the customer.The complaint log was reviewed over a period of 12 months.3 similar complaints were noted for this same issue.Capa (b)(4) has been opened to investigate this issue further.
 
Additional Manufacturer Narrative
Work order (b)(4) was reviewed.No rework or sort performed on this lot.No excessive scrap quantities were noted.No ncr's noted.Accepted run at risk 179 - related to the refurbishment of the millipore system.Accepted run at risk 180 - related to retest of environmental monitoring of cleanroom.In process testing and inspections recorded on (b)(4) rev g were reviewed.All samples taken for tests gave acceptable readings.Hub to cover retention results were within specification minimum 1.2kgf.Lowest value recorded 1.840kgf, highest recorded value 6.190kgf.Hub to cannula tensile test spec minimum 6lbf.Lowest value recorded 14.28 lbf, highest recorded value 20.00 lbf.The following tests were carried out per (b)(4) rev n on a qty of 25 returned needles (unopened): hub to cover retention test- all needles passed with results within minimum spec of 1.2kgf.Lowest value recorded 1.805kgf, highest recorded value 4.385kgf.Hub to cannula tensile test - all needles passed with results within minimum spec of 6lbf.Lowest value recorded 16.12 lbf, highest recorded value 20.22 lbf.Risk management plan for teca concentric needles was reviewed.(b)(4) risk and risk management report - teca disposable needles and value disposable needles and value line dcn was reviewed.There are two potential hazards and hazardous situations associated with physical injury - needle stick, id 25 (needles are sharp, users could pierce themselves) and id 31 (cannula & hub assembly separates from outer color cover).The overall risk rating is 3a (severity of hazard - 3- moderate, probability of hazard - a - unlikely).

Brand Name
TECA ELITE NEEDLE
Common Device Name
TECA ELITE DISPOSABLE CONCENTRIC NEEDLE ELECTRODES
Manufacturer (Section D)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway, connaught H91PD 92
EI  H91PD92
MDR Report Key7746082
Report Number3005581270-2018-00006
Device Sequence Number11082849
Product Code IKT
UDI-Device Identifier00382830017480
UDI-Public00382830017480
Combination Product (Y/N)N
PMA/510(K) Number
K112034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2020
Device Model NumberS53153
Device Catalogue NumberS53153
Device Lot Number46B/17/T
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/13/2018
Supplement Date Received by Manufacturer07/13/2018
07/13/2018
Initial Report FDA Received Date08/03/2018
Supplement Report FDA Received Date08/28/2018
09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;